MAUDE Adverse Event Report: HOLOGIC, INC. NOVASURE IMPEDANCE CONTROLLED EA SYSTEM; UTERINE ABLATION DEVICE

HOLOGIC, INC. NOVASURE IMPEDANCE CONTROLLED EA SYSTEM; UTERINE ABLATION DEVICE
Model Number NS2007
Medical Device Problem Codes Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 08/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been returned therefore, a failure analysis of the complaint device cannot be completed.If the device is returned and evaluation completed, a supplemental medwatch will be filed.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.
 
Event or Problem Description
It was reported that during the procedure, "the device was flashing check array' and we couldn't get past it.We pulled a second device and that one worked just fine.We were not able to complete the procedure though due to uterine perforation." no additional details available.
 
Additional Manufacturer Narrative
The returned device was received and tested.The device passed bubble test, cia and array position light.Ablation test failed resulting in a system fault error.Due to this error an eap resistance test was performed resulting in a failed test.To look deeper a visual inspection of the array was performed.A hole in the array was discovered.The hole was most likely torn during the array retraction during the procedure.Also the stowed array looked baggy and it was difficult to close it.For investigation purposes the array was cut open in order to analyze the mechanism.The monofilament looked damaged and broken.This broken monofilament is most likely the contributor to the reported failure mode.Every novasure disposable device is inspected to ensure full functionality prior to final release.This observation will be monitored and trended.Standard dhr review|a device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.We are currently unable to establish a relationship between the device and the issue reported.

Brand Name
NOVASURE IMPEDANCE CONTROLLED EA SYSTEM
Common Device Name
UTERINE ABLATION DEVICE
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
MDR Report Key10569205
Report Number1222780-2020-00123
Device Sequence Number2670595
Product Code MNB
UDI-Device Identifier35420045501144
UDI-Public(01)35420045501144(10)20F03R
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P010013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/03/2022
Device Model NumberNS2007
Device Catalogue NumberNS2007
Device Lot Number20F03R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOVASURE DEVICE, LOT UNKNOWN; RADIO FREQUENCY CONTROLLER, SN UNKNOWN; NOVASURE DEVICE, LOT UNKNOWN; RADIO FREQUENCY CONTROLLER, SN UNKNOWN